Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 2, 2012, 11:47 PM CST for Calhoun County, Cleburne County, Alabama. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 11:47 PM CST (05:47 UTC)
- Expired
- Mar 3, 2012, 12:02 AM CST
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 11:50 PM CST | TSTM WND DMG | 2 Wsw Mars Hills, AL | SEVERAL TREES WERE BLOWN DOWN IN PINEY WOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:37 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 2, 10:56 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS54 KBMX 030547
SVRBMX
ALC015-029-030615-
/O.NEW.KBMX.SV.W.0061.120303T0547Z-120303T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1215 AM CST
* AT 1141 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF PIEDMONT...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARS HILLS...FRUITHURST...MUSCADINE AND I 20 WELCOME CENTER.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING
FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3380 8575 3396 8566 3396 8553 3394 8553
3396 8549 3397 8539 3374 8535 3366 8535
TIME...MOT...LOC 0547Z 285DEG 46KT 3385 8547
$$
142 follow-up statements
086
WWUS54 KBMX 030553
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 PM CST FRI MAR 2 2012
ALC015-030603-
/O.CAN.KBMX.SV.W.0061.000000T0000Z-120303T0615Z/
CALHOUN AL-
1153 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3366 8535 3376 8563 3379 8562 3381 8559
3384 8559 3389 8556 3389 8553 3394 8553
3396 8549 3395 8543 3397 8540 3396 8539
3374 8535
TIME...MOT...LOC 0553Z 285DEG 46KT 3383 8538
$$
ALC029-030615-
/O.CON.KBMX.SV.W.0061.000000T0000Z-120303T0615Z/
CLEBURNE AL-
1153 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLEBURNE COUNTY UNTIL 1215 AM CST...
AT 1151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MARS HILLS...OR 9 MILES
NORTHWEST OF TALLAPOOSA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MUSCADINE AND I 20 WELCOME CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3366 8535 3376 8563 3379 8562 3381 8559
3384 8559 3389 8556 3389 8553 3394 8553
3396 8549 3395 8543 3397 8540 3396 8539
3374 8535
TIME...MOT...LOC 0553Z 285DEG 46KT 3383 8538
$$
14206
WWUS54 KBMX 030602
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 AM CST SAT MAR 3 2012
ALC029-030612-
/O.CAN.KBMX.SV.W.0061.000000T0000Z-120303T0615Z/
CLEBURNE AL-
1202 AM CST SAT MAR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEBURNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3366 8535 3376 8563 3379 8562 3381 8559
3384 8559 3389 8556 3389 8553 3394 8553
3396 8549 3395 8543 3397 8540 3396 8539
3374 8535
TIME...MOT...LOC 0602Z 285DEG 46KT 3380 8525
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:30 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 2, 11:30 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST FRI MAR 2 2012 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... COLD FRONT HAS JUST PASSED THRU HALEYVILLE AND WILL CONTINUE TO SLIDE SOUTHEASTWARD THRU THE OVERNIGHT PERIOD. THE SVR THREAT WILL CONTINUE WITH THE LINE OF STORMS RIGHT ALONG THE FRONT...BUT THE GREATEST THREAT APPEARS TO BE WITH THE STORMS WELL OUT AHEAD OF THE FRONT...FROM COOSA COUNTY NE TO CLEBURNE COUNTY. TOR WATCH CONTINUES FOR ALL OF CENTRAL ALABAMA...WITH THE EXCEPTION OF THE 4 NW COUNTIES...UNTIL MIDNIGHT. WILL LOOK AT REMOVING A FEW MORE COUNTIES AT THE TOP OF THE HOUR. FRESHENED UP WX AND POP GRIDS BASED ON LATEST FRONTAL PASSAGE TIMING. THE FRONT LOOKS TO EXIT THE SE SOMETIME SATURDAY MORNING...MOST LIKELY BY 15Z OR SO. WINDS WILL CONTINUE TO BE RATHER GUSTY...BOTH AHEAD OF THE FRONT (SOUTHERLY) AND BEHIND THE FRONT (NORTHERLY). TEMPS AND DEW POINTS WILL BEGIN TO DROP OFF AS THE FRONT PASSES THRU...WITH OVERNIGHT LOWS RANGING FROM THE LOW 40S NW TO LOW 60S SE. UPDATES ARE OUT. && .AVIATION... 06Z TAF DISCUSSION. WIDESPREAD TSRA CONTINUE ACROSS THE AREA IN ADVANCE OF THE COLD FRONT THAT HAS NOW PUSHED INTO THE AREA. THE FRONT WAS LOCATED NEAR TCL AT 05Z AND JUST TO THE WEST OF BHM. THE FRONT WILL CONTINUE TO PUSH EAST AND SOUTH OVERNIGHT AND MOVE EAST OF ALL TAF SITES BY 13Z. THE SEVERE WEATER THREAT SHOULD END WITH ITS PASSAGE BUT SOME LINGERING RAIN WILL CONTINUE FOR SEVERAL HOURS BEHIND THE FRONT WITH MVFR CONDITIONS PREVAILING. AFTER 12Z CIGS SHOULD GRADUALLY IMPROVE BECOMING VFR BY 18Z ACROSS THE AREA. WINDS WILL SHIFT FROM SOUTHWEST IN ADVANCE OF THE FRONT TO NORTHWEST IN ITS WAKE OVERNIGHT...AND TO A NORTHERLY DIRECTION AFTER 12Z. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 53 33 58 38 / 100 20 10 10 10 ANNISTON 51 54 34 58 41 / 100 30 10 10 10 BIRMINGHAM 49 54 35 58 43 / 100 20 10 10 10 TUSCALOOSA 50 55 35 61 42 / 90 20 10 10 10 CALERA 50 54 35 59 43 / 100 30 10 10 10 AUBURN 54 60 36 59 41 / 100 60 30 10 10 MONTGOMERY 58 61 37 62 42 / 100 60 20 10 10 TROY 61 62 36 61 41 / 80 80 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/41
Hazardous weather outlook, Mar 2, 11:42 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 PM CST FRI MAR 2 2012 ALZ011>015-017>050-040545- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1142 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WILL CONTINUE ACROSS AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20 THROUGH THE OVERNIGHT HOURS AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING WILL ALL BE POSSIBLE WITH THIS SYSTEM. THE SEVERE THREAT WILL END EARLY SATURDAY MORNING AS THE FRONT EXITS TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH EARLY SATURDAY MORNING...SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE INTERSTATE 85 CORRIDOR...AHEAD OF AND ALONG A STRONG COLD FRONT EXITING SOUTHEAST CENTRAL ALABAMA. ALL SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING. A DRY AIRMASS WILL SPREAD ACROSS CENTRAL ALABAMA NEXT WEEK RESULTING IN LOW RELATIVE HUMIDITY VALUES AND POSSIBLE CRITICAL FIRE WEATHER CONDITIONS TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED THROUGH THE OVERNIGHT HOURS AND PERHAPS INTO SATURDAY MORNING.
In the hours before
Local storm report, Mar 2, 11:00 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 5 NE HOKES BLUFF 34.06N 85.81W
03/02/2012 M63 MPH ETOWAH AL BROADCAST MEDIA
&&
GRANTHAMLocal storm report, Mar 2, 11:17 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1117 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 5 SW CENTRE 34.10N 85.73W
03/02/2012 E1.00 INCH CHEROKEE AL PUBLIC
REPORTED ALONG CR 19.
&&
TGOGGINSLocal storm report, Mar 2, 11:18 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG GADSDEN 34.01N 86.01W
03/02/2012 ETOWAH AL BROADCAST MEDIA
TREES DOWN ALONG HWY 411 IN GADSDEN.
&&
TGOGGINSLocal storm report, Mar 2, 11:19 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL JASPER 33.85N 87.27W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
1302 8TH AVE.
0431 PM TSTM WND DMG JASPER 33.85N 87.27W
03/02/2012 WALKER AL AMATEUR RADIO
SR 269 AND 24TH ST - TREES DOWN
0437 PM HAIL SIPSEY 33.82N 87.09W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
0445 PM HAIL 3 SW ARKADELPHIA 33.83N 86.96W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
REPORTED NEAR THE INTERSECTION OF WALKER...BLOUNT...AND
JEFFERSON COUNTIES.
0450 PM HAIL DORA 33.73N 87.08W
03/02/2012 E1.00 INCH WALKER AL PUBLIC
0458 PM HAIL 4 SW BLOUNT SPRINGS 33.89N 86.83W
03/02/2012 E1.00 INCH BLOUNT AL AMATEUR RADIO
REPORTED ON BRYANT MOUNTAIN.
0504 PM HAIL 5 WNW GARDENDALE 33.68N 86.88W
03/02/2012 E0.75 INCH JEFFERSON AL PUBLIC
REPORTED IN THE MOUNT OLIVE AREA.
0528 PM HAIL PALMERDALE 33.74N 86.65W
03/02/2012 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0539 PM HAIL SPRINGVILLE 33.77N 86.48W
03/02/2012 E1.00 INCH ST. CLAIR AL FIRE DEPT/RESCUE
FIRE DEPT REPORTING QUARTER SIZE HAIL IN SPRINGVILLE.
0606 PM TSTM WND DMG BEECHWOOD 32.13N 86.66W
03/02/2012 LOWNDES AL EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE ALONG STATE ROAD 21 NEAR THE
BEECHWOOD COMMUNITY. POSSIBLE TORNADO.
0615 PM TSTM WND DMG DETROIT 34.03N 88.17W
03/02/2012 LAMAR AL EMERGENCY MNGR
TREES SNAPPED AND UPROOTED. PEOPLE TRAPPED IN STORM
SHELTER.
0623 PM TSTM WND DMG 3 SSW HAMILTON 34.10N 88.00W
03/02/2012 MARION AL EMERGENCY MNGR
TREES DOWN ON A RESIDENCE NEAR THE INTERSECTION OF CR 35
AND GEORGIA CIRCLE.
0625 PM HAIL 8 W JACKSONVILLE 33.82N 85.89W
03/02/2012 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED IN WELLINGTON.
0627 PM HAIL BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E1.00 INCH BLOUNT AL LAW ENFORCEMENT
0630 PM HAIL JACKSONVILLE 33.81N 85.76W
03/02/2012 E1.00 INCH CALHOUN AL PUBLIC
0639 PM HAIL SUSAN MOORE 34.09N 86.44W
03/02/2012 E1.25 INCH BLOUNT AL AMATEUR RADIO
0644 PM FUNNEL CLOUD NE ONEONTA 33.95N 86.47W
03/02/2012 BLOUNT AL LAW ENFORCEMENT
TOWARDS SNEAD
0648 PM HAIL TANNEHILL IRONWORKS STA 33.25N 87.07W
03/02/2012 E1.75 INCH TUSCALOOSA AL PUBLIC
0650 PM HAIL 2 SE DOUBLE SPRINGS 34.13N 87.38W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
0652 PM HAIL CUBA 32.44N 88.37W
03/02/2012 E0.88 INCH SUMTER AL EMERGENCY MNGR
0652 PM HAIL MCCALLA 33.35N 87.01W
03/02/2012 E1.00 INCH JEFFERSON AL PUBLIC
0655 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL FIRE DEPT/RESCUE
TIN ROOF BLOWN OFF OF SHED NEAR THE INTERSECTION OF CR 10
AND HWY 11. METAL AWNING BLOWN OFF OF MOBILE HOME NEAR
THE INTERSECTION OF HWY 11 AND SHEEPSKIN RD. ROOF
COMPLETELY REMOVED FROM WOODEN OUTBUILDING AND BLOWN INTO
TREE 50 FT AWAY NEAR THE INTERSECTION OF HWY 11 AND
LAUDERDALE RD.
0655 PM TSTM WND DMG 3 SW MARS HILLS 33.81N 85.43W
03/02/2012 CLEBURNE AL EMERGENCY MNGR
POSSIBLE TORNADO - PINEY WOOD AND CR 14 VCNTY
0655 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
CORRECTION
0703 PM HAIL BESSEMER 33.38N 86.96W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
LACEYS CHAPEL
0703 PM HAIL BLUFF PARK 33.40N 86.86W
03/02/2012 E0.50 INCH JEFFERSON AL 911 CALL CENTER
0705 PM HAIL VESTAVIA HILLS 33.43N 86.79W
03/02/2012 E0.88 INCH JEFFERSON AL PUBLIC
0711 PM HAIL VESTAVIA HILLS 33.43N 86.79W
03/02/2012 E1.00 INCH JEFFERSON AL AMATEUR RADIO
BLUFF PARK
0714 PM HAIL HOOVER 33.38N 86.82W
03/02/2012 E1.25 INCH JEFFERSON AL AMATEUR RADIO
ROSS BRIDGE RESORT
0715 PM HAIL REECE CITY 34.07N 86.03W
03/02/2012 E1.00 INCH ETOWAH AL PUBLIC
0716 PM HAIL 2 E IRONDALE 33.54N 86.67W
03/02/2012 E0.75 INCH JEFFERSON AL AMATEUR RADIO
REPORTED NEAR SHADES VALLEY HIGH SCHOOL.
0725 PM TSTM WND DMG HOOVER 33.38N 86.82W
03/02/2012 JEFFERSON AL EMERGENCY MNGR
HOOVER APARTNEMTS UWA CAMPUS
0729 PM HAIL TRUSSVILLE 33.64N 86.59W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
CR10 FIREHOUSE 2
0733 PM HAIL LIVINGSTON 32.60N 88.19W
03/02/2012 E1.00 INCH SUMTER AL AMATEUR RADIO
0733 PM HAIL ODENVILLE 33.69N 86.40W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL 911 CALL CENTER
0735 PM HAIL 3 WSW LAKE TUSCALOOSA B 33.37N 87.66W
03/02/2012 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
REPORTED NEAR THE INTERSECTION OF RUE RD AND BONE CAMP
RD.
0740 PM HAIL 2 WSW LAKE TUSCALOOSA B 33.38N 87.63W
03/02/2012 E1.00 INCH TUSCALOOSA AL 911 CALL CENTER
REPORTED NEAR THE NORTH WINDS SUBDIVISION ON OLD FAYETTE
RD.
0743 PM HAIL CENTRE 34.15N 85.67W
03/02/2012 E0.88 INCH CHEROKEE AL BROADCAST MEDIA
0750 PM HAIL WINFIELD 33.93N 87.80W
03/02/2012 E1.00 INCH MARION AL EMERGENCY MNGR
0805 PM TSTM WND DMG KENNEDY 33.58N 87.99W
03/02/2012 LAMAR AL FIRE DEPT/RESCUE
TREES DOWN NEAR THE INTERSECTION OF CR 2 AND HWY 96.
0825 PM HAIL SUMITON 33.75N 87.05W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
MARKLAND AND EMPIRE RDS
0905 PM HAIL SHOTSVILLE 34.26N 88.13W
03/02/2012 E0.50 INCH MARION AL EMERGENCY MNGR
SR19 FIRESTATION
0929 PM TSTM WND DMG PAUL M GRIST STATE PARK 32.60N 86.99W
03/02/2012 DALLAS AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN AT THE STATE PARK.
POSSIBLE TORNADO.
0931 PM TSTM WND DMG PLANTERSVILLE 32.66N 86.92W
03/02/2012 DALLAS AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON AL HWY 22 JUST SOUTH OF
PLANTERSVILLE. POSSIBLE TORNADO.
0946 PM HEAVY RAIN BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E0.00 INCH BLOUNT AL EMERGENCY MNGR
FLOODING ON WATER STREET.
1003 PM TSTM WND DMG 2 S VERBENA 32.73N 86.51W
03/02/2012 CHILTON AL AMATEUR RADIO
DAMAGE TO HOMES ALONG HWY 31 JUST SOUTH OF VERBENA.
POSSIBLE TORNADO.
1040 PM TSTM WND DMG GADSDEN 34.01N 86.01W
03/02/2012 ETOWAH AL BROADCAST MEDIA
TREES DOWN ALONG HWY 411 IN GADSDEN.
1051 PM TSTM WND GST 5 NE HOKES BLUFF 34.06N 85.81W
03/02/2012 M63.00 MPH ETOWAH AL BROADCAST MEDIA
1105 PM HAIL 5 SW CENTRE 34.10N 85.73W
03/02/2012 E1.00 INCH CHEROKEE AL PUBLIC
REPORTED ALONG CR 19.
&&
TGOGGINSLocal storm report, Mar 2, 11:31 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1131 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG ATTALLA 34.02N 86.09W
03/02/2012 ETOWAH AL BROADCAST MEDIA
DAMAGE TO A HOME ALONG WITH TREES DOWN IN ATTALA.
&&
GRANTHAMLocal storm report, Mar 2, 11:34 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG PINSON 33.69N 86.68W
03/02/2012 JEFFERSON AL BROADCAST MEDIA
TREE DOWN ON A CAR AT DEWEY HEIGHTS ROAD AND HICKORY
TRAIL IN PINSON.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Winston | 44 min |
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 44 min |
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 43 min |
| Mar 2, 6:11 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 49 min |
| Mar 2, 6:19 PM CST | Tornado Warning | BMX | Calhoun, Cleburne | 41 min |
| Mar 2, 6:22 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 15 min |
| Mar 2, 6:33 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah | 42 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 46 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Mar 2, 6:46 PM CST | Severe Thunderstorm Warning | BMX | Winston | 29 min |
| Mar 2, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 49 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 45 min |
| Mar 2, 7:21 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 39 min |
| Mar 2, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 41 min |
| Mar 2, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 39 min |
| Mar 2, 7:59 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 46 min |
| Mar 2, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 34 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 28 min |
| Mar 2, 8:38 PM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 112 min |
| Mar 2, 8:38 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 52 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | BMX | Marion | 49 min |
| Mar 2, 9:13 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 47 min |
| Mar 2, 9:16 PM CST | Areal Flood Advisory | BMX | Walker, Winston | 119 min |
| Mar 2, 9:45 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Mar 2, 9:47 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Mar 2, 10:00 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 45 min |
| Mar 2, 10:08 PM CST | Tornado Warning | BMX | Clay, Cleburne, Randolph, Talladega | 24 min |
| Mar 2, 10:11 PM CST | Tornado Warning | BMX | Coosa | 31 min |
| Mar 2, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Mar 2, 10:32 PM CST | Areal Flood Advisory | BMX | Talladega | 118 min |
| Mar 2, 10:34 PM CST | Tornado Warning | BMX | Tallapoosa | 41 min |
| Mar 2, 10:37 PM CST | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Mar 2, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
| Mar 2, 10:46 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 3 hr |
| Mar 2, 10:52 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 23 min |
| Mar 2, 11:00 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Mar 2, 11:05 PM CST | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Sumter | 3 hr |
| Mar 2, 11:15 PM CST | Areal Flood Advisory | BMX | Bibb, St. Clair, Shelby, Talladega | 3 hr |
| Mar 3, 12:25 AM CST | Areal Flood Advisory | BMX | Chilton, Clay, Coosa, Perry, Talladega, Tallapoosa | 3 hr |
| Mar 3, 4:12 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Greene, Hale, Marengo and 2 more | 3 hr |
| Mar 3, 4:27 AM CST | Areal Flood Advisory | BMX | Clay, Coosa, St. Clair, Shelby, Talladega, Tallapoosa | 3 hr |
| Mar 3, 4:33 AM CST | Areal Flood Advisory | BMX | Calhoun, Chambers, Cleburne, Randolph, St. Clair | 3 hr |
| Mar 3, 5:15 AM CST | Special Weather Statement | BMX | Russell | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.